MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number AP LARGE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 12/09/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Taper ii.The reporter of the event was asked to return the product for analysis.To date, the device has not been received by apollo.Based on the serial number provided, it is assumed the connector type associated with this event is a taper ii.This event was reported by the patient.Further information has been requested of the patient's physician regarding patient age, weight, concomitant therapies, and relevant medical history.To date, apollo has been unable to confirm the events with the patient's physician of received additional information.Device labeling addresses possible outcomes of erosion as follows: adverse events: there is a risk of band erosion into stomach tissue.Erosion of the band into stomach tissue has been associated with revision surgery after the use of gastric-irritating medications, after stomach damage and after extensive dissection or use of electrocautery, and during early experience.Symptoms of band erosion may include reduced weight loss, weight gain, access port infection or abdominal pain.Reoperation to remove the device is required.It is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Precautions: over-dissection of the stomach during placement may result in slippage or erosion of the band and require reoperation.Anti-inflammatory agents, such as aspirin and nonsteroidal anti-inflammatory drugs (nsaids), may irritate the stomach and should be used with caution.The use of such medications may be associated with an increased risk of erosion.Insufficient weight loss may be caused by pouch enlargement or, more infrequently, band erosion in which case further inflation of the band would not be.Any damage to the stomach during the procedure may result in erosion of the device into the gi tract.Caution: do not over-dissect the opening.Excessive dissection may result in movement or erosion of the band.Warning: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient had their lap-band system removed due to gastric erosion.

Brand Name
LAP-BAND AP LARGE WITH ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5352445
Report Number3006722112-2016-00004
Device Sequence Number18872267
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Report Date (Section B) 12/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/06/2012
Device Model NumberAP LARGE
Device Catalogue NumberB-2245
Device Lot Number2003396
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;